New Jersey, 2019

Damaging Winds in New Jersey, August 8, 2019

August 8, 2019 · NWS OKX · 2 events in 1 county or zone

An approaching cold front triggered severe thunderstorms across Northeastern New Jersey.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OKX wrote it up.

An approaching cold front triggered severe thunderstorms across Northeastern New Jersey.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before the first event at Aug 8, 6:14 PM EST, 11 minutes earlier.

Area forecast discussion, Aug 8, 6:14 PM EST, 11 minutes before
Area Forecast Discussion
National Weather Service New York NY
714 PM EDT Thu Aug 8 2019

.SYNOPSIS...
A cold front moves through the region tonight. High pressure
builds in Friday and dominates the weather through this
weekend. A cold front approaches Monday and moves through Monday
night. The front stalls near the region on Tuesday as a wave of
low pressure moves along it into Wednesday.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
Severe thunderstorm remains in effect through midnight for
portions of the Lower Hudson Valley, northeastern New Jersey and
Connecticut. Earlier line of convection is now splitting, with a
southern segment moving towards greater instability, while
forcing for ascent remains strongest across the northern most
areas of the watch. Expect at least a few more hours of severe
potential with a primary hazard of damaging winds before the
loss of diurnal heating and marine influence gradually allow
ongoing convection to weaken.

Otherwise, expected a cold front to move into the northwestern
zones around 03Z and through the remainder of the region
tonight, maybe exiting the far eastern zones 10Z to 12Z Friday.

There is a moderate risk for rip current development at ocean
beaches through this evening.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
Cyclonic flow will dominate Friday and Friday night as the
closed upper low continues to slowly track southeast, and a
ridge builds over the southern plains and into the northern
mountain states. At the surface, high pressure will slowly build
over the upper midwest into the Ohio Valley through Friday
night. While temperatures will remain near seasonal normals,
much drier air will be across the area Friday and Friday night
with comfortable humidity levels.

There is a moderate risk for rip current development at ocean
beaches on Friday.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
Models are in excellent agreement through the weekend. An
anomalous upper low moves across southeast Canada and northern
New England on Saturday. This system carves out an upper trough
over the region. The upper low and trough lift north towards the
Canadian Maritimes Sunday. As this occurs, another upper low
moves out of central Canada and digs towards southeast Canada.
Flow aloft late in the weekend into early next week should be
northwesterly. Uncertainty increases Tuesday and Wednesday as a
shortwave may swing around the base of the mean upper trough.

Surface high pressure will dominate the weather across the Tri-
State this weekend. High temperatures will be near normal in
the upper 70s to lower 80s both days. Dew points on Saturday are
likely to drop into the lower 50s and possibly upper 40s in a
few spots. Low temperatures Saturday night will fall into the
50s inland and lower to middle 60s elsewhere. Dew points may end
up a bit higher on Sunday in the middle and upper 50s. These
values are relatively low compared to seeing values in the upper
60s and lower 70s as we have much of the summer.

The surface high moves offshore Sunday night into Monday. The
next cold front will quickly approach Monday and should cross
the region Monday night. Warmer and more humid conditions return
ahead of the front with highs in the middle and upper 80s.
Numerical models differ on the amplitude of the height field
with the front. The GFS has a more defined shortwave trough
whereas the ECMWF shows a more ridging. In either case, the cold
front will have little moisture to work with and have elected
for a slight chance PoP Monday afternoon and evening.

The front should stall nearby late Monday night into Wednesday.
Forecast confidence decreases significantly this time period as
a wave of low pressure may develop along the stalled boundary.
The timing of this feature in the models differs run to run and
it is quite possible there are convective feedback issues as
well. The 12z ECMWF is the quickest to bring the wave of low
pressure in with much of the precipitation occurring
Tuesday/Tuesday night. The 12z GFS is slower and has
precipitation occurring late Tuesday night into the first half
of Wednesday. Ensembles indicate either of these solutions are
plausible. The main take home message here is that a period of
unsettled weather is possible at some point Tuesday or
Wednesday.

&&

.AVIATION /23Z THURSDAY THROUGH TUESDAY/...
A cold front moves through tonight. High pressure builds
Friday.

Line of showers and strong thunderstorms is approaching KSWF
from the NW as of 2130Z. These thunderstorms are expected to
affect KSWF between 22-23Z. Therefore, have added a TEMPO group
for TSRA. Winds could gust to 40 kt with these storms. However,
these storms may weaken as they they continue moving toward
KSWF. So, will continue to monitor this line and issue
amendments if improvements are seen. Will also monitor these
storms to see if they will affect metro terminals. VCTS
continues for metro terminals between 23-01Z. Otherwise, VFR
conditions are expected through the TAF period.

SW winds continue for the evening. Gusts 15-25kt are expected
at times, mainly near the coast and NYC metro. SW winds lighten
this evening, and shift to the W/NW after midnight. These W/NW
winds persist Friday morning.

     NY Metro Enhanced Aviation Weather Support...

Detailed information, including hourly TAF wind component fcsts,
can be found at: http:/www.weather.gov/zny/n90

KJFK TAF Comments: Cannot rule out an unscheduled amendment
for isolated/scattered thunderstorms late this afternoon or
evening.

KLGA TAF Comments: Cannot rule out an unscheduled amendment
for isolated/scattered thunderstorms late this afternoon or
evening.

KEWR TAF Comments: Cannot rule out an unscheduled amendment
for isolated/scattered thunderstorms late this afternoon or
evening.

KTEB TAF Comments: Cannot rule out an unscheduled amendment
for isolated/scattered thunderstorms late this afternoon or
evening.

KHPN TAF Comments: Cannot rule out an amendment for
isolated/scattered thunderstorms late this afternoon or evening.

KISP TAF Comments: Cannot rule out an unscheduled amendment
for an isolated shower this evening.

.OUTLOOK FOR 18Z FRIDAY THROUGH TUESDAY...
.Friday afternoon-Sunday...VFR.
.Monday...Mainly VFR, except possible MVFR in a late
day/evening shower or thunderstorm.
.Tuesday...MVFR or lower in a chance of showers.

&&

.MARINE...
A strengthening southwest flow earlier allowed for ocean seas
to build, and with the southwest flow continuing into tonight,
ahead of a cold front that will move through tonight, ocean seas
will likely build to around 5 feet. The cold front passes
through the eastern waters late tonight into early Friday
morning. So ocean seas east of Moriches Inlet may not subside
below 5 feet until Friday morning. A small craft advisory for
hazardous seas has been posted through tonight for the waters
west of Moriches Inlet, and to 15Z Friday to the east.

Winds and seas will then remain below SCA levels the remainder
of Friday and through Friday night.

A weak pressure gradient will exist over the waters Saturday
through Monday. Winds and seas will remain below SCA levels. A
wave of low pressure is possible on Tuesday and there could be
an increase in winds and seas. However, they should stay below
SCA levels.

&&

.HYDROLOGY...
No hydrologic impacts expected through early next week.

&&

.EQUIPMENT...
NYC NOAA Weather Radio Station KWO35 (162.55 MHz) remains off
the air.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...Small Craft Advisory for hazardous seas until 6 AM EDT Friday
     for ANZ353-355.
     Small Craft Advisory for hazardous seas until 11 AM EDT Friday
     for ANZ350.

&&

SYNOPSIS...DS/MET
NEAR TERM...MD/MET
SHORT TERM...MET
LONG TERM...DS
AVIATION...JP/PW
MARINE...DS/MET
HYDROLOGY...DS/MET
EQUIPMENT...
Hazardous weather outlook, Aug 8, 6:00 PM EST, 25 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
700 PM EDT Thu Aug 8 2019

CTZ005>007-009>011-NJZ002-004-103-104-NYZ068>071-092300-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Southern Fairfield-Southern New Haven-Southern Middlesex-
Western Passaic-Eastern Passaic-Western Bergen-Eastern Bergen-Putnam-
Rockland-Northern Westchester-Southern Westchester-
700 PM EDT Thu Aug 8 2019

...SEVERE THUNDERSTORM WATCH 563 IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

This Hazardous Weather Outlook is for southern Connecticut,
northeast New Jersey and southeast New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

CTZ008-012-NJZ006-105>108-NYZ067-072>075-078>081-176>179-092300-
Northern New London-Southern New London-Hudson-Western Essex-
Eastern Essex-Western Union-Eastern Union-Orange-
New York (Manhattan)-Bronx-Richmond (Staten Island)-Kings (Brooklyn)-
Northwestern Suffolk-Northeastern Suffolk-Southwestern Suffolk-
Southeastern Suffolk-Northern Queens-Northern Nassau-Southern Queens-
Southern Nassau-
700 PM EDT Thu Aug 8 2019

This Hazardous Weather Outlook is for southern Connecticut,
northeast New Jersey and southeast New York.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ330-335-338-340-345-350-353-355-092300-
Long Island Sound East of New Haven CT/Port Jefferson NY-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
700 PM EDT Thu Aug 8 2019

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Aug 8, 12:59 PM EST, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
159 PM EDT THU AUG 08 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     MARINE TSTM WIND 1 S TOTTENVILLE         40.51N  74.23W
08/07/2019  M42 MPH          RICHMOND           NY   WXFLOW

            PERTH AMBOY WXFLOW

0247 PM     TSTM WND DMG     SPRINGFIELD             40.70N  74.33W
08/07/2019                   UNION              NJ   LAW ENFORCEMENT

            MULTIPLE TREES AND WIRES DOWN IN SPRINGFIELD NJ.

0247 PM     TORNADO          SPRINGFIELD             40.70N  74.33W
08/07/2019                   UNION              NJ   EMERGENCY MNGR

            BRIEF TOUCHDOWN NEAR SPRINGFIELD AVE AND ROUTE 22 IN
            SPRINGFIELD NJ. CONFIRMED BY EMERGENCY MANAGEMENT AND
            MEDIA. RADAR ESTIMATED WINDS 70 MPH WITH A RATING OF
            EF0.

0300 PM     FLASH FLOOD      1 SE HARRISON           40.73N  74.14W
08/07/2019                   ESSEX              NJ   BROADCAST MEDIA

            MEDIA REPORTS FLOODING ON RAYMOND BLVD WITH CARS
            STRANDED.

0305 PM     FLASH FLOOD      FAIRVIEW                40.82N  74.01W
08/07/2019                   BERGEN             NJ   SOCIAL MEDIA

            CAR STRANDED IN HIGH WATER ON 91ST ST WEST OF TONNELLE
            AVE.

0315 PM     TSTM WND DMG     ENGLEWOOD CLIFFS        40.88N  73.95W
08/07/2019                   BERGEN             NJ   TRAINED SPOTTER

            TREE FELL ON CAR WITH ONE PERSON TRAPPED INSIDE.
            RELAYED FROM ENGLEWOOD PD.

0317 PM     FLASH FLOOD      LITTLE FALLS            40.88N  74.22W
08/07/2019                   PASSAIC            NJ   RIVER GAGE

            PECKMAN RIVER AT LITTLE FALLS REACHED MINOR FLOOD STAGE

0320 PM     FLASH FLOOD      CALDWELL                40.84N  74.28W
08/07/2019                   ESSEX              NJ   EMERGENCY MNGR

            ROSELAND AVENUE CLOSE IN BOTH DIRECTIONS

0330 PM     FLASH FLOOD      CALDWELL                40.84N  74.27W
08/07/2019                   ESSEX              NJ   EMERGENCY MNGR

            BLOOMFIELD AVENUE CLOSED BETWEEN FOREST AVENUE AND
            PERSONETTE AVENUE

0332 PM     FLASH FLOOD      JERSEY CITY             40.71N  74.06W
08/07/2019                   HUDSON             NJ   SOCIAL MEDIA

            ROUTE 1 AND 9/TONNELLE AVENUE ALL LANES CLOSED DUE TO
            FLOODING.

0339 PM     FLASH FLOOD      1 ENE LIVINGSTON        40.79N  74.31W
08/07/2019                   ESSEX              NJ   EMERGENCY MNGR

            ROYAL AVENUE CLOSED WITH A CAR STUCK IN WATER

0429 PM     FLASH FLOOD      JERSEY CITY             40.71N  74.06W
08/07/2019                   HUDSON             NJ   SOCIAL MEDIA

            MANHATTAN AVENUE CLOSED DUE TO FLOODING.

0520 PM     LIGHTNING        1 ESE FLATLANDS         40.62N  73.93W
08/07/2019                   KINGS              NY   BROADCAST MEDIA

            FIRE IN THE ATTIC OF A TWO-STORY HOUSE AFTER BEING
            STRUCK BY LIGHTNING ON E 51ST STREET.

0522 PM     TSTM WND DMG     CROWN HEIGHTS           40.67N  73.94W
08/07/2019                   KINGS              NY   FIRE DEPT/RESCUE

            LARGE TREE DOWN

0524 PM     MARINE TSTM WIND 8 S SEAGATE             40.47N  74.01W
08/07/2019  M51 MPH          ANZ338             NY   WXFLOW

            GUST TO 44 KT ON SANDY HOOK WXFLOW

0535 PM     LIGHTNING        WOODCLIFF LAKE          41.03N  74.06W
08/07/2019                   BERGEN             NJ   TRAINED SPOTTER

            HOUSE STRUCK BY LIGHTNING

0537 PM     FLASH FLOOD      LIVINGSTON              40.79N  74.32W
08/07/2019                   ESSEX              NJ   EMERGENCY MNGR

            INTERSECTION OF BELMONT DRIVE AND SOUTH ASHBY CLOSED
            DUE TO FLOODING

0540 PM     FLASH FLOOD      BAY TERRACE             40.56N  74.13W
08/07/2019                   RICHMOND           NY   FIRE DEPT/RESCUE

            CAR STRANDED IN HIGH WATER NEAR AMBOY RD.

0601 PM     FLASH FLOOD      BAYONNE                 40.66N  74.11W
08/07/2019                   HUDSON             NJ   SOCIAL MEDIA

            AVENUE C BETWEEN 7 AND 8TH STREET CLOSED DUE TO
            FLOODING.

0620 PM     LIGHTNING        1 NNW VALLEY COTTAGE    41.12N  73.95W
08/07/2019                   ROCKLAND           NY   TRAINED SPOTTER

            ELECTRIC POLE STRUCK BY LIGHTNING WITH PRIMARY WIRES
            DOWN AND ON FIRE AT KINGS HIGHWAY AND MILLER ROAD

0630 PM     TSTM WND DMG     RYE                     40.95N  73.68W
08/07/2019                   WESTCHESTER        NY   BROADCAST MEDIA

            TREES DOWN ONTO ROADWAY NEAR THE RYE METRO NORTH
            STATION RESULTING IN HUNDREDS WITHOUT POWER

0645 PM     MARINE TSTM WIND 3 NNW BAYVILLE          40.96N  73.58W
08/07/2019  M40 MPH          ANZ335             NY   BUOY

            GUST TO 35 KT AT BUOY 44040

0704 PM     MARINE TSTM WIND 1 ESE ROUND BEACH       41.08N  73.38W
08/07/2019  M40 MPH          ANZ335             CT   MESONET

            A MARINE THUNDERSTORM WIND GUST MEASURED AT 35 KNOTS

&&

JE
Special weather statement, Aug 8, 4:26 PM EST, 1 hour 59 minutes before
Special Weather Statement
National Weather Service New York NY
526 PM EDT Thu Aug 8 2019

NYZ067-082230-
Orange-
526 PM EDT Thu Aug 8 2019

...A STRONG THUNDERSTORM WILL AFFECT ORANGE COUNTY...

At 525 PM EDT, a strong thunderstorm was located near Maplewood, or
near Monticello, moving southeast at 45 mph.

Wind gusts up to 50 mph are possible with this storm.

Locations impacted include...
Newburgh, Middletown, Port Jervis, Monroe, Walden, West Point,
Warwick, Goshen, Howells, New Windsor, Gardnertown, Chester,
Montgomery, Greenwood Lake and Florida.

A Severe Thunderstorm Watch remains in effect until midnight EDT for
northeastern New Jersey...and southeastern New York.

LAT...LON 4149 7476 4150 7448 4157 7442 4163 7426
      4160 7425 4158 7413 4161 7413 4161 7407
      4158 7405 4158 7395 4151 7400 4146 7400
      4142 7397 4133 7398 4120 7424 4120 7437
      4136 7469 4143 7474 4143 7476
TIME...MOT...LOC 2125Z 305DEG 31KT 4161 7475

DS
Special weather statement, Aug 8, 5:31 PM EST, 54 minutes before
Special Weather Statement
National Weather Service New York NY
631 PM EDT Thu Aug 8 2019

NJZ002-004-103>106-NYZ069-082315-
Eastern Essex-Western Bergen-Western Passaic-Western Essex-Eastern
Bergen-Eastern Passaic-Rockland-
631 PM EDT Thu Aug 8 2019

...A STRONG THUNDERSTORM WILL AFFECT PASSAIC...BERGEN...NORTHERN
ESSEX AND ROCKLAND COUNTIES...

At 630 PM EDT, a strong thunderstorm was located over Franklin, or 9
miles northeast of Newton, moving southeast at 50 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Paterson, Passaic, Wayne, Bloomfield, Hackensack, Paramus, West
Milford, Ridgewood, Rutherford, Nanuet, Ramsey, Ringwood, Pompton
Lakes, Suffern and Caldwell.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until midnight EDT for
northeastern New Jersey...and southeastern New York.

LAT...LON 4107 7449 4109 7450 4120 7437 4114 7423
      4109 7389 4098 7395 4075 7417 4082 7434
      4086 7432 4087 7434 4090 7433 4089 7428
      4091 7427 4093 7429 4097 7428 4100 7430
      4103 7442 4102 7443 4105 7445 4104 7450
TIME...MOT...LOC 2230Z 294DEG 43KT 4111 7459

DS
Special weather statement, Aug 8, 6:09 PM EST, 16 minutes before
Special Weather Statement
National Weather Service New York NY
709 PM EDT Thu Aug 8 2019

CTZ006-007-010-090000-
Northern New Haven-Northern Middlesex-Southern New Haven-
709 PM EDT Thu Aug 8 2019

...A STRONG THUNDERSTORM WILL AFFECT NEW HAVEN AND NORTHERN MIDDLESEX
COUNTIES...

At 708 PM EDT, a strong thunderstorm was located over Woodbury
Center, or near Southbury, moving east at 45 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
New Haven, Waterbury, Meriden, Middletown, Wallingford, Naugatuck,
Guilford, Southbury, Wolcott, East Hampton, Durham, Hamden, Cheshire,
Branford and North Haven.

LAT...LON 4158 7246 4125 7286 4148 7332 4151 7330
      4151 7316 4156 7316 4157 7309 4161 7305
      4164 7298 4164 7294 4156 7295 4156 7288
      4155 7285 4157 7284 4155 7282 4157 7280
      4158 7275 4163 7271 4164 7263 4165 7250
TIME...MOT...LOC 2308Z 285DEG 39KT 4157 7319

PW
Special weather statement, Aug 8, 6:15 PM EST, 10 minutes before
Special Weather Statement
National Weather Service New York NY
715 PM EDT Thu Aug 8 2019

CTZ005-006-009-010-NYZ070-071-090000-
Northern Fairfield-Southern Fairfield-Northern New Haven-Southern New
Haven-Southern Westchester-Northern Westchester-
715 PM EDT Thu Aug 8 2019

...A STRONG THUNDERSTORM WILL AFFECT FAIRFIELD...SOUTHWESTERN NEW
HAVEN AND CENTRAL WESTCHESTER COUNTIES...

At 713 PM EDT, a strong thunderstorm was located over Bedford, or
over Mount Kisco, moving east at 45 mph.

Winds in excess of 40 mph are possible with this storm.
In addition, strong gusts out of ahead of the storms will impact
southeast Westchester and most of Fairfield counties.

Locations impacted include...
Bridgeport, New Haven, Stamford, Norwalk, Danbury, Milford, Shelton,
Port Chester, Southbury, New Canaan, Mount Kisco, Newtown, Fairfield,
Greenwich and Stratford.

LAT...LON 4125 7286 4123 7290 4125 7292 4119 7301
      4120 7305 4114 7312 4116 7317 4110 7325
      4112 7330 4110 7333 4105 7338 4097 7365
      4115 7388 4147 7331
TIME...MOT...LOC 2313Z 288DEG 38KT 4121 7368

PW
Local storm report, Aug 8, 6:18 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
718 PM EDT THU AUG 08 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0624 PM     TSTM WND DMG     MONTGOMERY              41.52N  74.24W
08/08/2019                   ORANGE             NY   LAW ENFORCEMENT

            TREE DOWN ON MAYWOOD ROAD.

&&

FEB

The radar

The Philadelphia radar (KDIX), 100 km away, was scanning. The volume nearest the first event began at 23:26 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Essex

When
August 8, 6:25 PM EST
Where
Essex County, 0.97 mi SSE of Caldwell
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
40.836, -74.266

Tree reported down on Elm Road.

Thunderstorm Wind, Essex

When
August 8, 7:05 PM EST
Where
Essex County, 0.31 mi WSW of Whiteoak Ridge
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
40.749, -74.306

Tree reported down on Sinclair Terrace.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2019Every state in 2019This day in weather historyWarnings in New Jersey, August 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 844924, 844931.